MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA 3D VENTED ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS EOPA 3D VENTED ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 78220
Medical Device Problem Codes Mechanical Problem (1384); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note on b5: this issue affected 4 cannulae from the same lot, however individual details of each event are not available, so all occurrences have been included in this report.Device evaluation summary: visual inspection of the 4 unopened devices showed no outward signs of any damage.All 4 devices were opened and the red hemostasis cap was installed onto the cannula connector and was not easily removed.Reason for return was undetermined.Conclusion: after investigation at medtronic complaint is unconfirmed for the red hemostasis cap popping off during insertion of the cannula.There was no observed damage to the device, performance testing indicated that the device functions as intended and device passed all required manufacturing specifications.There were no adverse patient effects as a result of this incidence.It is unknown what may have caused this occurrence.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from (b)(6) 2019 through (b)(6) 2020 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.This regulatory report is being submitted as part of a retrospective review and remediation per (b)(4) as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use of the 78220 eopa 3d cannulae, the physician has been experiencing the red cap popping off during insertion.They stated that it has been happening in both sizes of this 3d eopa, including the 22fr.The surgeon at this facility has pulled all cannulae from the same lot, that they have on their shelf, and refused to use them.There was no patient involvement so no adverse effect occurred.Additional information from the sales rep: four unopened cannula were returned for this event.The hcp reported that the cap was not damaged in any way or loose prior to use.

Brand Name
EOPA 3D VENTED ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17002252
Report Number2184009-2023-00335
Device Sequence Number6296498
Product Code DWF
UDI-Device Identifier00763000135690
UDI-Public00763000135690
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K150422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2022
Device Model Number78220
Device Catalogue Number78220
Device Lot Number2019091257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown